MAUDE Adverse Event Report: BAUSCH + LOMB ISPAN C3F8 INTRAOCULAR GAS; VITREOUS/AQUEOUS HUMOUR REPLACEMENT MEDIUM, INTRAO

BAUSCH + LOMB ISPAN C3F8 INTRAOCULAR GAS; VITREOUS/AQUEOUS HUMOUR REPLACEMENT MEDIUM, INTRAO
Model Number TR9089
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility encountered a vitrectomy case where a patient returned the following day with only approximately 20% of the c3f8 gas remaining in the eye.There have been no changes to the procedure for drawing up or administering the gas, and all protocols were followed as usual with 8 cc c3f8 gas with 52 cc room air.Given these concerns, they have taken the current canister out of service as a precaution.There was no trauma to the patients eye; however, the patient returned to or for repeat retinal detachment repair due to poor gas fill with rapid dissolution of c3f8 gas.
 
Additional Manufacturer Narrative
This investigation is ongoing.
 
Additional Manufacturer Narrative
The manufacturer's evaluation results were received.It stated, a check of the complaint records showed no other complaints against lot 435802.A check for complaints of rapid dissolution of c3f8 in the eye after a procedure showed no confirmed complaints since 2018.An analysis of the retain sample from the same master production lot confirmed that the product was pfp and met all release criteria.An analysis of the returned product confirmed that it meet all specifications.Concentration was 99.89% pfp.Nothing was found that would account for the reported event.Root cause of complaint could not be determined from investigation.
 
Additional Manufacturer Narrative
One tr9089 aluminum cylinder (c3f8) with valve from lot number 435802 was returned.The expiration date on the label was 2026-nov-30.However, the cylinder was returned in a box labeled lot 435809 with an expiration date 2026-nov-30.The product evaluation will be performed by the vendor.The sterilization and lot history records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
ISPAN C3F8 INTRAOCULAR GAS
Common Device Name
VITREOUS/AQUEOUS HUMOUR REPLACEMENT MEDIUM, INTRAO
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key23594231
Report Number0001920664-2025-00119
Device Sequence Number10205861
Product Code ECX
UDI-Device Identifier10860113000109
UDI-Public(01)10860113000109
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTR9089
Device Lot Number435802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/03/2025
01/20/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/29/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTHER RETINA CONSUMABLES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown